MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE
Model Number BF-P150
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the bronchovideoscope had a leak from bending section cover.The issue was found during reprocessing.The device was returned for evaluation.During testing and inspection of the device, the following reportable malfunction was found: connecting tube had coating peeled.There were no reports of patient harm or impact associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and in addition to the reportable malfunction documented in b5, the remaining evaluation findings were as follows: due to a cut on bending section cover, water tightness was lost; due to wear of angle wire, bending angle in up direction did not meet the standard value; connecting tube and plate had a dent; control unit had a scratch; light guide cover glass had a stain; and air/water leakage from the insertion tube/bending section.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, the root cause could not be identified.However, it is likely that the malfunction resulted from the following stress applied to the insertion section: ¿ physical stress such as scratching or hitting the insertion section.¿ chemical stress from conducting reprocessing not recommended in the instructions for use (reprocessing manual).¿ stress from poor storage environment (e.G., direct sunlight, high temperature, high humidity, exposure to x-rays, ultraviolet rays, etc.).The event can be [detected/prevented] by following the instructions for use which state: 3.2 inspection of the endoscope 5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.Olympus will continue to monitor field performance for this device.

Brand Name
BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18670887
Report Number9610595-2024-02774
Device Sequence Number20657357
Product Code EOQ
UDI-Device Identifier04953170288876
UDI-Public04953170288876
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-P150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown